MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE; BIOPSY SYSTEM

HOLOGIC, INC ATEC SAPPHIRE; BIOPSY SYSTEM
Model Number ATEC SAPPHIRE 100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on october 1, that two biopsy procedures were performed with an atec sapphire console, and on both procedures suctions was lost during the procedure.No error lights were seen, getting reduced suction during first procedure while cutting final core, then no suction for lavage.During second procedure, system completed setup, needle inserted into patient, completed cutting cycle, no tissue samples found in canister or in tubing.No suction when trying to lavage to retrieve any samples.First procedure completed successfully, 2nd procedure rescheduled.No additional information available.
 
Additional Manufacturer Narrative
An investigation was conducted, based on the following allegation that on (b)(6) 2024 the customer experienced loss of suction during procedures.No error lights were seen, and they reported getting reduced suction while cutting the final core, and no suction during lavage.The first procedure was able to be completed but the second procedure was cancelled and rescheduled.Patient impact was reported as the procedure was aborted after an incision was made.The atec system was replaced with an rm-atec sapphire.The atec system was not sent to hologic pmqa for investigation.It was sent to the hologic marlborough location to be repaired by a service technician.Since the atec system was not returned to hologic pmqa, a full investigation could not be carried out.The system was returned to the marlborough location to be repaired.The engineer noted that the cutter stroke time is out of calibration, the main pressure was set to the wrong value (72psi instead of 110), and the cycle count was not displayed on the main pcb.Since no parts were returned to hologic pmqa, a definitive root cause could not be determined and the complaint could not be confirmed.Based on the results of the investigation performed by the service engineer in marlborough, the most probable root cause was the main pressure being set to the incorrect amount, leading to insufficient or no suction being detected during the procedures.Mme-01670, console compressor: the report from the marlborough service engineer stated that the compressor was set to the wrong pressure, which would lead to an insufficient vacuum.System sku: rm-atec sapphire system serial number: (b)(6) system manufacture date: 01-nov-2019 system installation date: (b)(6) 2020 udi: (b)(4).System dhr review was performed.The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.No deviations are mentioned within the dhr.No further information is available at this time.

Brand Name
ATEC SAPPHIRE
Common Device Name
BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key20372025
Report Number1222780-2024-00370
Device Sequence Number11711126
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE 100
Device Catalogue NumberATEC SAPPHIRE 100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale